MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, upon inspection, a "hair" was found in the sealed, unopened product packaging of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter.No patient contact was made, and no adverse effects were reported.
 
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on 25oct2022, cook medical received a complaint from a representative at the elemar international forwarding facility, located in miami fl., regarding an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter (rpn: ult10.2-38-25-p-5s-cldm-hc; lot #: 14817053).Foreign matter within the sealed package was discovered upon visual inspection of the received order.No patient contact was made.Reviews of the complaint history, device history record (dhr), and quality control procedures of the device, as well as a visual inspection of customer provided images, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, images were provided by the customer showing a single strand from an unknown source to be within the sealed package.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 14817053 identified one relevant recorded nonconformance for "foreign matter".Two nonconforming packages were reworked prior to further processing of the order.A database search of the reported lot number revealed no other complaints.Cook also reviewed product labeling.Instructions for use (ifu) document t_multi_rev 5 [multipurpose drainage catheter] is supplied with this device.The product ifu states the following in consideration of the reported failure mode: how supplied: sterile if packaged is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Upon removal from package, inspect the product to ensure no damage has occurred.The information provided upon a review of the dmr, ifu, dhr and provided images suggests that the sealed device was manufactured out of specification.Since there is objective evidence the dhr was fully executed, and there are no other lot-related complaints that have been received from the field, cook has concluded that there is no evidence that non-conforming product exists in house or in the field.Based on the information provided, visual inspection of provided images, and the results of the investigation, cook has concluded that the main cause of failure is manufacturing-related.An unknown single strand is visible within the sealed packaging.Though there are 100% inspections in place to detect foreign matter, it is still possible for this failure to not be caught.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15691164
Report Number1820334-2022-01664
Device Sequence Number12597075
Product Code GBO
UDI-Device Identifier00827002097063
UDI-Public(01)00827002097063(17)250628(10)14817053
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/28/2025
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-25-P-5S-CLDM-HC
Device Lot Number14817053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date10/28/2022
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown